Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 130, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 28, 2016, 2:26 PM CDT for Franklin Parish, Madison Parish, Richland Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 2:26 PM CDT (19:26 UTC)
- Expired
- Jul 28, 2016, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:26 PM CDT | FLASH FLOOD | Baskin, LA | NUMEROUS MINOR ROADS HAD SOME FLOOD WATERS AND THREE MINOR ROADS WERE CLOSED IN THE NORTHERN PART OF THE PARISH. SOME ROADS THAT WERE CLOSED HAD 2 FEET OF WATER IN SOME LOCATIONS. THERE WERE FLOODING OF FIELDS IN THE NORTHERN PART OF THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WGUS54 KJAN 281926
FFWJAN
LAC041-065-083-282215-
/O.NEW.KJAN.FF.W.0130.160728T1926Z-160728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...
RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
NORTHWESTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 515 PM CDT
* AT 222 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. SIX TO TEN INCHES OF RAIN HAVE FALLEN. FLASH FLOODING
IS ALREADY OCCURRING WITH NUMEROUS CLOSURES AND ADDITIONAL ONE TO
THREE INCHES WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAYVILLE...MANGHAM...START...DELHI...ARCHIBALD...WAVERLY...
BAKERS...ALTO...WARDEN...BUCKNER...TENDAL...CROWVILLE...
HOLLY RIDGE AND BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3238 9201 3254 9190 3252 9184 3257 9181
3256 9174 3261 9172 3261 9167 3267 9164
3267 9160 3258 9159 3258 9145 3256 9143
3255 9144 3254 9146 3253 9121 3224 9121
3221 9199 3227 9199 3228 9203
$$
171 follow-up statement
153
WGUS74 KJAN 282121
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT THU JUL 28 2016
LAC041-065-083-282215-
/O.CON.KJAN.FF.W.0130.000000T0000Z-160728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN LA-RICHLAND LA-MADISON LA-
421 PM CDT THU JUL 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN FRANKLIN...RICHLAND AND NORTHWESTERN MADISON PARISHES...
AT 416 PM CDT...DOPPLER RADAR REPORTED LIGHT TO SOME MODERATE RAIN
IN THE WARNED AREA WHERE STORM TOTAL RAINFALL HAS BEEN SIX TO TEN
INCHES. FLASH FLOODING IS STILL OCCURRING ALONG WITH FLOODING OF
MANY MINOR ROADWAYS IN FRANKLIN PARISH. THREE MINOR ROADS WERE
CLOSED IN FRANKLIN PARISH. SOME OF THESE CLOSED ROADS HAD OVER TWO
FEET OF WATER IN SOME LOCATIONS. THERE WAS ALSO SCATTERED REPORTS OF
FLOODING OF FIELDS IN NORTHERN FRANKLIN PARISH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RAYVILLE...MANGHAM...START...DELHI...ARCHIBALD...WAVERLY...BAKERS...
ALTO...WARDEN...BUCKNER...TENDAL...CROWVILLE...
HOLLY RIDGE AND BASKIN.
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3238 9201 3254 9190 3252 9184 3257 9181
3256 9174 3261 9172 3261 9167 3267 9164
3267 9160 3258 9159 3258 9145 3256 9143
3255 9144 3254 9146 3253 9121 3224 9121
3221 9199 3227 9199 3228 9203
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 10:39 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 28, 10:39 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1039 AM CDT THU JUL 28 2016 .UPDATE... The convective system responsible for five to seven inches of rain over the Richland/Franklin Parish area this morning is beginning to wane some as the cold pool shifts southeast into more stable air. However, west-southwest low level flow is still providing good inflow of high precipitable water air into the upstream side of the system and an additional threat for heavy rain/flash flooding will continue over ne LA for the rest of the morning and into the early afternoon. As we go later into the afternoon, near term guidance suggest less organization of convective precipitation with any heavy rain potential becoming more isolated as the convective system disintegrates. /EC/ && .AVIATION...IFR/MVFR ceilings from low stratus cover much of the northern half of the area this morning, and may linger well into the day as scattered to numerous SHRA/TSRA develop across this region. Precip is expected to be more isolated to scattered farther south in the HBG area. Outside of the rain, VFR conditions should prevail across the area through the afternoon, continuing into this evening. /DL/26/ && .PREV DISCUSSION... /issued 346 AM CDT THU JUL 28 2016/ DISCUSSION... Short Term (Today through Friday Night)...Continued higher rain chances is once again the headline of today's forecast, particularly over the northern half of the area. The shortwave/mesolow that instigated much of Wednesday's activity is now lifting into the Ohio Valley, but mid-level troughing will linger over the Lower MS Valley today. There also remains a plume of notably high atmospheric moisture extending from east TX through the TN Valley, encompassing all of the CWA except for the Pine Belt. In fact, our 00z sounding from last night sampled a 2.1" PW. A low level jet streak will also be present through this corridor today. Given this setup, showers are expected to develop early in the day, likely across the Delta, spreading across other portions of the area and becoming more numerous through midday. A limited threat for flash flooding continues over mainly the north/west portion of the area into today, given the plethoric deep layer moisture. Forecast daytime highs were cut down toward raw model guidance due to the anticipation of clouds/precip interrupting insolation. The exception to all of this is across the Pine Belt, where convection is expected to be more isolated, thus allowing temps to remain closer to normal. A decrease in coverage is expected this evening due to both to atmospheric overturning and the loss of daytime heating. Weak mid/upper troughing will persist into Friday, but guidance suggests the deep layer moisture plume will become a bit less fearsome. Still, rain chances will remain above normal across the area, with global models hinting at activity beginning early in the day again. With somewhat less coverage anticipated, daytime temps aren't expected to be impacted quite as significantly as today over most of the area. /DL/ Long Term (Saturday through Thursday)...Unsettled weather will continue through the long term. An upper trough/sfc front will remain north of the area through the first half of the period. This, combined with plentiful moisture(as characterized by 2-2.2 inch PW values), will bring chance to likely PoPs through much of the period. By Monday, the upper trough will lift off to the northeast and upper ridging will build in a little from the west. The ArkLaMiss will remain on the eastern side of this ridge, which will allow for continued higher chances for rain in our soupy airmass. Temperatures will be roughly around or a few degrees above normal through the period, with the temperatures getting warmer toward the end of the week. With dewpoints in the lower to mid 70s, heat indices will be in the 100 to 105 range through much of the period, resulting in some elevated heat stress issues. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 92 74 / 48 30 41 24 Meridian 90 74 94 74 / 26 29 44 26 Vicksburg 87 73 92 75 / 73 31 39 18 Hattiesburg 92 74 93 75 / 34 25 40 21 Natchez 87 72 92 73 / 59 27 31 17 Greenville 87 72 91 74 / 43 32 40 20 Greenwood 85 70 89 73 / 49 33 42 23 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 28, 1:33 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 133 PM CDT THU JUL 28 2016 ARZ074-075-MSZ018-019-025-026-029>034-038-039-045-046-051-052- 056>058-064>066-072>074-291845- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 133 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023>026-MSZ027-028-035>037-040>044-047>050- 053>055-059>063-291845- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 133 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON LOCALLY HEAVY RAIN IS POSSIBLE THROUGH THIS AFTERNOON. FLASH FLOODING IS POSSIBLE IN ISOLATED LOCATIONS THAT EXPERIENCE SHORT TERM RAINFALL AMOUNTS OF 2 TO 3 INCHES OR GREATER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 28, 10:24 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD WINNSBORO 32.16N 91.72W
07/28/2016 FRANKLIN LA BROADCAST MEDIA
ROADS AND YARDS FLOODED IN THE DELHI/WINNSBORO
AREA...REPORTED BY TV STATION IN MONROE
&&
ECLocal storm report, Jul 28, 12:10 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM LIGHTNING START 32.49N 91.86W
07/28/2016 RICHLAND LA BROADCAST MEDIA
THREE STORY HOUSE ON SOUTH RIDGE ROAD STRUCK BY LIGHTNING
IS ON FIRE AND ONLY ONE STORY IS LEFT...FIRE STILL
ON-GOING...REPORTED BY TV STATION IN MONROE, LA
&&
ECLocal storm report, Jul 28, 1:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD OAK RIDGE 32.62N 91.77W
07/28/2016 MOREHOUSE LA PUBLIC
SOME STREET FLOODING WAS REPORTED IN OAK RIDGE.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:02 AM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 4 hr |
| Jul 28, 10:26 AM CDT | Flash Flood Warning | JAN | Morehouse, West Carroll | 3 hr |
| Jul 28, 1:28 PM CDT | Flash Flood Warning | JAN | Morehouse, West Carroll | 92 min |
| Jul 28, 5:08 PM CDT | Areal Flood Warning | JAN | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.